Fibrotic lung toxicity induced by cytotoxic drugs, radiation and immunotherapy in patients treated for lung cancer

Main Article Content

Elena Bargagli *
Viola Bonti
Alessandra Bindi
Vieri Scotti
Massimo Pistolesi
Luca Voltolini
Katia Ferrari
(*) Corresponding Author:
Elena Bargagli | bargagli2@gmail.com

Abstract

Patients treated for lung cancer may develop lung toxicity induced by chemotherapy (DILD), radiation or combined radiation recall pneumonitis. In the literature, some cases of immune-mediated pneumonitis have been reported associated with immunotherapy. The clinical and radiologic features of interstitial lung toxicity are unspecific, dyspnoea and dry cough are the most common symptoms while the most frequent radiological pattern is the cryptogenic organizing pneumonia (COP). Why only some individuals treated with these drugs develop interstitial lung toxicity is unclear.In the last few years some studies have reported the utility of KL 6 for the evaluation of DILD. The treatment is based on high doses of systemic steroids or immune suppressor. In this study we report severe interstitial lung damage in patients treated with different anti-blastic, immune and radiation therapies. Treated with surgery, chemotherapy, immuno and radiotherapy for lung cancer, they unfortunately died of severe DILD.


Downloads month by month

Downloads

Download data is not yet available.

Article Details